Alert archive / Mississippi / High Wind Warnings in 2022

High Wind Warning 1, NWS Memphis, TN

March 30, 20224 states

NWS Memphis, TN issued this high wind warning at Mar 30, 2022, 3:44 AM CDT for 4 states. It took effect at Mar 30, 2022, 7:00 AM CDT. It was in force for 13 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 3:44 AM CDT (08:44 UTC)
In effect from
Mar 30, 2022, 7:00 AM CDT
Expired
Mar 30, 2022, 7:56 PM CDT
In force
13 hr
Issued by
NWS Memphis, TN
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 12:43 PM CDTNON-TSTM WND DMG1 Se Trumann, ARLARGE TREE BRANCH DOWN.
Mar 30, 12:53 PM CDTTSTM WND DMG3 Wnw Blue Goose, TN1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Mar 30, 12:53 PM CDTNON-TSTM WND DMG3 Wnw Blue Goose, TNCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 WNW BLUE GOOSE. 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Mar 30, 1:00 PM CDTNON-TSTM WND GST 504 Nnw Ecru, MSLARGE TREE DOWN ON VEHICLE IN IGNOMAR.
Mar 30, 1:07 PM CDTNON-TSTM WND DMG4 W Brookland, ARLARGE TREE UPROOTED ACROSS OLD GREENSBORO ROAD, JUST AFTER SAGE MEADOWS BLVD.
Mar 30, 1:24 PM CDTNON-TSTM WND DMG2 Ese Jonesboro, ARMEDIAN LIGHT POLE DOWN ACROSS I-555 AT WILLOW ROAD.
Mar 30, 1:34 PM CDTNON-TSTM WND DMGLepanto, ARTREE DOWN ACROSS RESIDENTIAL ROAD.
Mar 30, 1:54 PM CDTNON-TSTM WND DMG4 N Ecru, MSTWO LARGE TREE BRANCHES DOWN ON A VEHICLE IN INGOMAR, MS.
Mar 30, 2:20 PM CDTTSTM WND DMG7 Wnw Greenfield, ARUTILITY POLE DOWN ALONG COUNTRY ROAD 452 NEAR OTWELL.
Mar 30, 2:45 PM CDTTSTM WND DMG1 N Corning, ARCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 N CORNING. TELEPHONE POLE DOWN NEAR S&L IRRIGATION.
Mar 30, 2:50 PM CDTTSTM WND DMG1 Wnw Bay, ARLARGE TREE BRANCH DOWN.
Mar 30, 2:57 PM CDTNON-TSTM WND DMGBruceton, TNTREES DOWN ON GENERAL FORREST DRIVE.
Mar 30, 2:59 PM CDTHAIL 0.5Tyronza, ARSMALL HAIL ABOUT 0.5 INCHES.
Mar 30, 3:00 PM CDTTSTM WND DMGDyess, ARCORRECTS PREVIOUS TSTM WND DMG REPORT FROM DYESS. ROOF TORN OFF A MOBILE HOME ALONG WITH TREE DAMAGE IN DYESS, A PIVOT FLIPPED OVER, AND SIDING OFF THE SIDE OF THE HOUSE.
Mar 30, 3:00 PM CDTTSTM WND DMGDyess, ARROOF TORN OFF A MOBILE HOME.
Mar 30, 3:05 PM CDTTSTM WND DMG6 Se Marmaduke, ARCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6 SE MARMADUKE. OVERTURNED CENTER PIVOT ON 946 RD.
Mar 30, 3:10 PM CDTTSTM WND DMGRector, ARPOWER LINES DOWN IN RECTOR.
Mar 30, 3:11 PM CDTFUNNEL CLOUD4 W Michigan City, MSBRIEF FUNNEL.
Mar 30, 3:15 PM CDTTSTM WND DMGLepanto, ARROOF BLOWN OFF THE LEPANTO MUSEUM.
Mar 30, 3:30 PM CDTTSTM WND DMGMarianna, ARSEVERAL BROKEN UTILITY POLES ON CHESTNUT ST IN MARIANNA.
Mar 30, 3:34 PM CDTNON-TSTM WND DMGBlue Goose, TNROOF DAMAGE DUE TO TREES DOWN.
Mar 30, 3:38 PM CDTTSTM WND DMG1 W Burdette, ARSEMI BLOWN OFF THE ROAD ON I-55 AT THE 58 MILE MARKER.
Mar 30, 3:45 PM CDTTSTM WND DMG1 N Corning, ARTELEPHONE POLE DOWN NEAR S&L IRRIGATION.
Mar 30, 3:46 PM CDTTSTM WND DMG1 S Caruthersville, MOLARGE TREE BLOCKING SOUTH WARD AVE 3200 BLOCK.
Mar 30, 3:50 PM CDTTSTM WND DMG1 Nnw Helena, ARPOWER LINES AND TREES WERE DOWN ON WAVERLY WOOD DRIVE, SPRINGDALE ROAD, AND OAKLAND AVENUE, ALONG WITH OTHER VARIOUS LOCATIONS IN HELENA, ARKANSAS. STORAGE BUILDINGS ALSO SUFFERED DAMAGE ON HIGHWAY 49 NEAR HELENA REGIONAL HOSPITAL.
Mar 30, 3:53 PM CDTTSTM WND DMGMarie, ARDAMAGE TO HOME WITH SIDING OFF HOME IN MARIE.
Mar 30, 3:54 PM CDTTSTM WND DMG4 Ssw Kings, MSREPORT OF MULTIPLE TREES AND POWERLINES DOWN NEAR THE NEIGHBORHOOD OF STOVALL RD. AND RESERVATION RD. TREES UPROOTED AND SNAPPED AS WELL AS DAMAGE TO HOUSES AND VEHICLES.
Mar 30, 4:00 PM CDTTSTM WND DMG3 Se Tunica, MSHWY 61 & JOSEPHINE RD, POWER POLE SNAPPED AND OVERTURNED CENTER PIVOT.
Mar 30, 4:00 PM CDTTSTM WND DMG6 Se Marmaduke, AROVERTURNED CENTER PIVOT ON 946 RD.
Mar 30, 4:00 PM CDTTSTM WND DMGNorth Tunica, MSBUILDING WITH ROOF TORN OFF, WIDESPREAD POWER OUTAGES.
Mar 30, 4:11 PM CDTTSTM WND DMGMarks, MSSEVERAL TREES AND POWERLINES DOWN IN MARKS AND LAMBERT.
Mar 30, 4:15 PM CDTTSTM WND DMG3 S Collierville, TNLARGE TREE DOWN ON POWER LINES LAYING ACROSS THE ROAD AT E HOLMES RD AND BYHALIA RD. UTILITIES AFFECTED.
Mar 30, 4:37 PM CDTTORNADO4 Se Endville, MS*** 1 INJ *** A SURVEY OF THE DAMAGE FROM THE THUNDERSTORMS ON WEDNESDAY EVENING RESULTED IN A CONFIRMED TORNADO IN NORTHWEST MISSISSIPPI. THIS TORNADO AFFECTED AREAS IN PANOLA COUNTY.
Mar 30, 4:37 PM CDTTORNADO4 Se Endville, MS*** 1 INJ *** CORRECTS PREVIOUS TORNADO REPORT FROM 4 SE ENDVILLE. A SURVEY OF THE DAMAGE FROM THE THUNDERSTORMS ON WEDNESDAY EVENING RESULTED IN A CONFIRMED TORNADO IN NORTHWEST MISSISSIPPI. THIS TORNADO AFFECTED AREAS IN PANOLA COUNTY.
Mar 30, 4:39 PM CDTFLOODBlytheville, ARMINOR STREET FLOODING.
Mar 30, 4:40 PM CDTTSTM WND DMGCharleston, MSREPORTS OF SOMEONE TRAPPED IN A HOUSE, AS WELL AS TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY.
Mar 30, 4:45 PM CDTTSTM WND DMG1 Wsw Como, MSGRAIN BINS THAT WERE APPROXIMATELY 200 YARDS SOUTH OF HWY 310 DESTROYED AND BLOWN ACROSS THE ROAD. BROKEN TREE LIMBS ALSO APPARENT. DAMAGE IS ABOUT 100 YARDS WEST OF THE HWY 51/HWY 310 INTERSECTION.
Mar 30, 4:45 PM CDTTSTM WND DMGHarmontown, MSESTIMATED WIND GUST 60MPH 3 MI NORTH OF SARDIS LAKE. ALSO HAS TREES DOWN AROUND THE AREA.
Mar 30, 4:45 PM CDTTSTM WND DMGSouthaven, MSPOWER LINES, TELEPHONES, AND FENCES BLOWN DOWN ON RASCO ROAD.
Mar 30, 4:49 PM CDTTSTM WND DMG1 N Southaven, MSCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 N SOUTHAVEN. A ROOF COLLAPSED ON A WAREHOUSE AT I-55 AND STATELINE RD.
Mar 30, 4:49 PM CDTTSTM WND DMG1 N Southaven, MSDAMAGE TO A WAREHOUSE AT I-55 AND STATELINE RD.
Mar 30, 4:50 PM CDTTSTM WND DMG5 W Burgess, MSSEVERAL LARGE TREES DOWN AT HWY 315 AND HWY 6. ALSO A ROOF TORN OFF A SHED.
Mar 30, 4:58 PM CDTFUNNEL CLOUD6 E Batesville, MSFUNNEL CLOUD NEAR HWY 315 & HWY 6.
Mar 30, 5:15 PM CDTTSTM WND DMG1 Ese Oxford, MSLARGE TREE FELL THROUGH THE ROOF OF A HOME ON MARKET PLACE.
Mar 30, 5:17 PM CDTTSTM WND DMGHolly Springs, MSLARGE TREES DOWN ACROSS HOLLY SPRINGS.
Mar 30, 5:20 PM CDTTSTM WND DMG2 S Banner, MSLARGE TREES DOWN AND ROOF TORN OFF A SHED ON HWY 9.
Mar 30, 5:20 PM CDTTSTM WND DMG3 S Collierville, TNCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 S COLLIERVILLE. LARGE TREE DOWN ON POWER LINES LAYING ACROSS THE ROAD AT E HOLMES RD AND BYHALIA RD. UTILITIES AFFECTED.
Mar 30, 5:24 PM CDTTORNADO4 Sse Banner, MSA SURVEY OF THE DAMAGE FROM WEDNESDAY STORMS REVEALED THAT AN EF-1 TORNADO TOUCHED DOWN IN CALHOUN COUNTY, MS.
Mar 30, 5:24 PM CDTTORNADO4 Sse Banner, MSNWS DAMAGE SURVEY FOUND EVIDENCE OF A 7.7 MILE LONG TORNADO TRACK WITH MAXIMUM ESTIMATED WINDS NEAR 90 MPH.
Mar 30, 5:25 PM CDTTSTM WND DMGBruce, MSNUMEROUS TREES DOWN AND SHINGLES MISSING FROM HOME.
Mar 30, 5:25 PM CDTTSTM WND DMGBruce, MSSEVERAL LARGE TREE BRANCHES SNAPPED IN CALHOUN COUNTY. ALSO STRUCTURAL DAMAGE TO BUILDINGS ON HWY 271, 331, AND 253.
Mar 30, 5:30 PM CDTTSTM WND DMG4 W Moscow, TNPOWERLINES DOWN ACROSS THE ROAD ON HWY 57.
Mar 30, 5:30 PM CDTTSTM WND DMG7 Ene Banner, MSSEVERAL LARGE TREES DOWN ON HWY 9 NEAR SAREPTA.
Mar 30, 5:40 PM CDTTSTM WND DMG4 Nnw Moscow, TNLARGE PINE TREE DOWN OFF MCKINSTRY RD, ABOUT 4 MILES NNW OF MOSCOW TN.
Mar 30, 5:42 PM CDTTSTM WND DMGWilliston, TNPOWER LINES AND TREES DOWN ALONG HWY 76.
Mar 30, 6:00 PM CDTTSTM WND DMGBolivar, TNMULTIPLE TREES DOWN NORTH AND AROUND THE BOLIVAR AREA, PARTICULARLY NEAR HWY 179.
Mar 30, 6:05 PM CDTTSTM WND DMGHouston, MSVERY LARGE TREE DOWN ON COUNTRY CLUB ROAD.
Mar 30, 6:19 PM CDTTORNADO4 Nnw Jackson, TNA SURVEY OF THE DAMAGE FROM WEDNESDAY EVENINGS THUNDERSTORMS RESULTED IN THREE CONFIRMED TORNADOES IN WEST TENNESSEE. THESE TORNADOES AFFECTED AREAS IN MADISON, GIBSON, AND CARROLL COUNTIES. IN ADDITION TO THESE TORNADOES, WIDESPREAD DAMAGE FROM STRAIGHT- LINE
Mar 30, 6:20 PM CDTTSTM WND DMG4 N Jackson, TNSEVERAL LARGE TREES AND POWER LINES DOWN IN NORTHERN MADISON COUNTY. WIDESPREAD POWER OUTAGES; HOSPITAL ON EMERGENCY POWER.
Mar 30, 6:20 PM CDTTSTM WND DMG4 W Bemis, TNMADISON COUNTY SHERIFFS OFFICE WITH MAJOR STRUCTURAL DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

416 
WWUS74 KMEG 300844
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
344 AM CDT Wed Mar 30 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-301645-
/O.NEW.KMEG.HW.W.0001.220330T1200Z-220331T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
344 AM CDT Wed Mar 30 2022

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
4 follow-up statements
211 
WWUS74 KMEG 301550
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1050 AM CDT Wed Mar 30 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-310000-
/O.CON.KMEG.HW.W.0001.000000T0000Z-220331T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1050 AM CDT Wed Mar 30 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, especially
  for high profile vehicles on east west oriented roadways.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
037 
WWUS74 KMEG 301644
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1144 AM CDT Wed Mar 30 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-310000-
/O.CON.KMEG.HW.W.0001.000000T0000Z-220331T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1144 AM CDT Wed Mar 30 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles on east west oriented 
  roadways.

* ADDITIONAL DETAILS...localized blowing dust around freshly
  plowed fields may also result in diminished visibility. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
178 
WWUS74 KMEG 302341
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
641 PM CDT Wed Mar 30 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>004-007-
008-010>015-020>023-TNZ001-002-019-020-048>052-088>090-310045-
/O.CAN.KMEG.HW.W.0001.000000T0000Z-220331T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-
Union-Pontotoc-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Lake-
Obion-Dyer-Gibson-Lauderdale-Tipton-Haywood-Crockett-Madison-
Shelby-Fayette-Hardeman-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, 
New Albany, Pontotoc, Charleston, Water Valley, Coffeeville, 
Bruce, Calhoun City, Houston, Okolona, Tiptonville, Union City, 
Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, 
Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, and Bolivar
641 PM CDT Wed Mar 30 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have subsided in this area. A few gusts will still be
possible strong gusts will be possible. 

$$

MSZ005-006-009-016-017-024-TNZ003-004-021-022-053>055-091-092-
310100-
/O.EXT.KMEG.HW.W.0001.000000T0000Z-220331T0100Z/
Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Monroe-Weakley-Henry-
Carroll-Benton TN-Chester-Henderson-Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Tupelo, 
Fulton, Amory, Aberdeen, Martin, Dresden, Paris, Huntingdon, 
Camden, Henderson, Lexington, Parsons, Decaturville, Selmer, 
and Savannah
641 PM CDT Wed Mar 30 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles on east west oriented 
  roadways.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
049 
WWUS74 KMEG 310056
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
756 PM CDT Wed Mar 30 2022

MSZ005-006-009-016-017-024-TNZ003-004-021-022-053>055-091-092-
310200-
/O.CAN.KMEG.HW.W.0001.000000T0000Z-220331T0100Z/
Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Monroe-Weakley-Henry-
Carroll-Benton TN-Chester-Henderson-Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Tupelo, 
Fulton, Amory, Aberdeen, Martin, Dresden, Paris, Huntingdon, 
Camden, Henderson, Lexington, Parsons, Decaturville, Selmer, 
and Savannah
756 PM CDT Wed Mar 30 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have subsided across the region and the High Wind Warning
has been cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this high wind warning went out at Mar 29, 11:57 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 29, 11:57 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1157 PM CDT Tue Mar 29 2022

.UPDATE...

Updated for the 06Z Aviation Discussion

&&

.PREV DISCUSSION... /issued 924 PM CDT Tue Mar 29 2022/

UPDATE...
Evening guidance still points to a line of strong to severe storms
moving into the area late Wednesday morning into the evening
hours. Damaging winds will be the main threat with these storms.
Tornadoes will also be possible. Storms should exit the area
Wednesday evening. Have made slight adjustments to the forecast,
but otherwise no major changes were made.

PREV DISCUSSION... /issued 624 PM CDT Tue Mar 29 2022/

DISCUSSION... Strong environmental winds and strong to severe
storms appear on track to arrive in the Midsouth on Wednesday.
Guidance across the range of medium range models to short term
convection-allowing models (CAMs) has remained consistent in
depictions of very high environmental wind shear, coupled with
marginal instability.

Tight guidance consensus aside, the most challenging severe
weather parameter to forecast remains instability. Surface dewpoints
have reached 60F along and west of the MS River this afternoon.
These dewpoints may warm a few degrees further overnight and
expand east of the MS River. Following sunrise Wednesday, HRRR
soundings depict modest cooling of surface dewpoints, likely from
the mixing of drier air in the top of the deepening mixed layer.
This may be offset by moisture pooling near the advancing
updraft/downdraft convergence zone. In any case, 18Z HRRR
depicted mixed-layer CAPE was at or below 600 J/kg Wednesday
afternoon. 12Z HREF ensemble mean wasn't not far off, depicting
mixed layer CAPE of 500-750 J/kg, mainly over north MS.

0-3km SRH of 600-700 m2/s2 will be aided by 850mb winds nearing
80KT at 21Z along the MS River. These winds will be from the SSW,
roughly parallel to the squall line. While serving to elongate
hodographs, deep updraft maintenance may become a challenge if
adequate instability doesn't materialize. If QLCS segments manage
to bow, some of stronger winds aloft may descend in the northern
half of bowing segments. 18Z HRRR depicts little bowing potential,
but perhaps more concerning, some discrete cells over northeast
MS, in advance of the QLCS.

Proceeding storms, environmental winds in the mixed layer will be
supportive of gusts to 50 mph - sufficient to cause sporadic
power outages.

The squall line should exit to middle TN by late afternoon/early
evening, leaving wrap-around showers across the Midsouth.
Thereafter, cooler and dry through Friday, following the passage
of a secondary upper trof on Thursday. A few showers can't be
ruled on Saturday, with the passage of phased upper lows through
the middle and upper MS River valleys. Rain amounts should be on
the light side, especially south of I-40.

Next chance of thunderstorms appears next Tuesday, ahead of a
southern branch trof.

PWB

&&

.AVIATION...
06Z TAF cycle

VFR conditions will continue through the overnight hours before an
area of MVFR ceilings move into the region around sunrise. Thunderstorms
will move into western sections of the Mid-South late Wednesday
morning and spread eastward across the remainder of the region
during the afternoon hours. VFR conditions should return to the
region Wednesday evening.

Winds will be mainly from the south at 10 to 15 knots with higher
gusts overnight then increase to 15 to 25 knots with higher gusts
on Wednesday. Winds will shift to the southwest at 10 to 15 knots
Wednesday evening. Low level wind shear is possible for much of
the forecast period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 7 AM to 7 PM CDT Wednesday for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Wind Advisory from 7 AM to 7 PM CDT Wednesday for Dunklin-
     Pemiscot.

MS...Wind Advisory from 7 AM to 7 PM CDT Wednesday for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Wind Advisory from 7 AM to 7 PM CDT Wednesday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 29, 2:26 PM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
226 PM CDT Tue Mar 29 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-302130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
226 PM CDT Tue Mar 29 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is an Enhanced to Moderate Risk for severe storms across the
Midsouth on Wednesday. North Mississippi will be at greatest risk
of severe storms.

The primary severe weather risk is damaging winds, along with
brief tornadoes. Secondary risks include flash flooding.

Timing of severe storms will be most likely over east Arkansas
and the Missouri bootheel during the late morning and early
afternoon, and over west Tennessee and north Mississippi in the
early to late afternoon.

In addition to the severe thunderstorm threat, very strong non-
thunderstorm winds with gusts to 50 mph are expected Wednesday
across most of the Midsouth. These winds will be sufficiently
strong to cause sporadic power outages and will make travel
difficult, particularly on east-west highways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed Wednesday.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:26 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica49 min
Mar 30, 3:45 PM CDTTornado WarningMEGTunica21 min
Mar 30, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGPanola, Quitman, Tallahatchie, Yalobusha48 min
Mar 30, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGDeSoto, Panola, Quitman, Tate, Tunica41 min
Mar 30, 4:42 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica48 min
Mar 30, 4:45 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Tallahatchie, Yalobusha45 min
Mar 30, 4:48 PM CDTAreal Flood AdvisoryMEGTunica101 min
Mar 30, 4:51 PM CDTTornado WarningMEGDeSoto, Marshall, Tate24 min
Mar 30, 4:53 PM CDTTornado WarningMEGDeSoto37 min
Mar 30, 5:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more48 min
Mar 30, 5:21 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Prentiss and 2 more39 min
Mar 30, 5:25 PM CDTTornado WarningMEGCalhoun, Lafayette, Pontotoc, Union35 min
Mar 30, 5:26 PM CDTAreal Flood AdvisoryMEGDeSoto115 min
Mar 30, 5:35 PM CDTTornado WarningMEGCalhoun, Chickasaw, Pontotoc25 min
Mar 30, 5:54 PM CDTTornado WarningMEGLee, Prentiss, Tippah, Union36 min
Mar 30, 5:56 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc, Union49 min
Mar 30, 5:59 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah, Union46 min
Mar 30, 6:18 PM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Pontotoc27 min
Mar 30, 6:37 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe53 min
Mar 30, 6:39 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo66 min
Mar 30, 2:39 PM CDTSevere Thunderstorm WarningMEGTipton36 min
Mar 30, 3:16 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale, Tipton44 min
Mar 30, 3:22 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton53 min
Mar 30, 3:39 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion51 min
Mar 30, 3:39 PM CDTTornado WarningMEGLauderdale51 min
Mar 30, 4:06 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale, Obion39 min
Mar 30, 4:17 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton23 min
Mar 30, 5:09 PM CDTTornado WarningMEGFayette, Shelby36 min
Mar 30, 5:39 PM CDTTornado WarningMEGFayette, Hardeman36 min
Mar 30, 6:03 PM CDTTornado WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Madison27 min
Mar 30, 6:24 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Gibson, Hardeman, Haywood and 2 more15 min
Mar 30, 2:08 PM CDTSpecial Weather StatementMEGCrittenden22 min
Mar 30, 2:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett32 min
Mar 30, 2:25 PM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Greene, Poinsett50 min
Mar 30, 2:28 PM CDTSevere Thunderstorm WarningMEGClay, Greene32 min
Mar 30, 2:53 PM CDTTornado WarningMEGCrittenden, Mississippi, Poinsett14 min
Mar 30, 2:55 PM CDTSevere Thunderstorm WarningMEGClay, Greene50 min
Mar 30, 3:01 PM CDTTornado WarningMEGGreene9 min
Mar 30, 3:06 PM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis24 min
Mar 30, 3:33 PM CDTSpecial Weather StatementMEGLee, St. Francis27 min

Nearby

High Wind Warnings in Mississippi, 2022High Wind Warnings in Tennessee, 2022High Wind Warnings in Arkansas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.